Hail, Sedgwick
- When
- June 1, 9:20 PM MST
- Where
- Sedgwick County, 1 mi NW of Sedgwick
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.950, -102.533
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 1, 1:40 PM MST, 7 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT WED JUN 1 2005 .SHORT TERM...TRAILING END OF SHORT WAVE/MID LEVEL FRONT IS JUST BEGINNING TO MOVE INTO NORTHWEST COLORADO THIS AFTERNOON. DESPITE THE INCREASE IN MID LEVEL MOISTURE...CONVECTION HAS BEEN SLOW TO DEVELOP THIS AFTERNOON. SATELLITE SHOWS A LOT OF TRAPPED MOUNTAIN WAVES INDICATING POOR INSTABILITY PROFILE. THIS SHOULD IMPROVE HOWEVER AS COLD ADVECTION ALOFT AND CONTINUED SURFACE HEATING DESTABILIZES ATMOSPHERE LATE THIS AFTERNOON. WILL KEEP PRECIP CHANCES GOING...WITH HIGHEST THREAT ALONG THE WYOMING BORDER PER Q-G VERTICAL MOTION FIELDS. SOME PRECIP MAY LINGER THROUGH THE NIGHT ESPECIALLY IN THE MOUNTAINS WITH OROGRAPHIC ENHANCEMENT. FOCUS THEN SHIFTS TO POTENTIAL FOR SEVERE WEATHER TOMORROW. WEAK FRONTAL PASSAGE TONIGHT SHOULD SET THE WAY FOR BETTER LOW LEVEL SHEAR...MOISTURE...AND INSTABILITY. LOW LEVEL FLOW EXPECTED TO TURN SOUTHEAST BY AFTERNOON...SETTING UP A DENVER CYCLONE. LOW LEVEL DEWPOINTS RISING INTO THE MID/UPPER 40S WOULD YIELD CAPES OF 1000-1500 J/KG. WHILE THE INSTABILITY IS NOT GREAT...SHEAR IS VERY IMPRESSIVE WITH 0-6KM SHEAR ABOUT 50 KTS AND 0-3KM HELICITY AROUND 200 M2/S2. TORNADO POTENTIAL WOULD DEFINITELY BE THERE WITH LOWER LCLS AND DENVER CYCLONE SETTING UP. .LONG TERM...CONVECTION ON THE PLAINS WL CONTINUE INTO THE EVENING HOURS THURSDAY. GIVEN THE WLY FLOW ALF AND AXIS OF MSTR ACRS THE FAR ERN PLAINS WOULDNT BE SURPRISED IF TSTMS ORGANIZE INTO AN MCS ACRS WRN NEBR AND KS. FOR OUR AREA...STORM ACTIVITY SHOULD DCRS AFT SUNSET...BUT UNTIL THEN THE PSBLITY OF SVR ACTIVITY WL BE OF PRIMARY CONCERN ACRS THE ERN PLAINS. LATER THURS NGT/FRI MRNG...ANOTHER SURGE MAY MAKE IT INTO THE PLAINS. SOME STRATUS MAY FORM ACRS THE PLAINS IF ENUF RAIN OCCURS TO THE NORTHEAST...BUT FOR NOW...WL KP THE PTLY CLDY FORECAST FOR FRIDAY MRNG. SHOULD BE A DOWNTURN IN CONVECTION FRIDAY AS COMPARED TO THURSDAY. CROSS SECTIONS INDG SUBSTANTIALLY LESS MSTR WITH SOME SUBSIDENCE NR THE FTHILLS IN THE AFTN. CURRENT LOW POPS SHOULD SUFFICE. TEMPS WL BE A LTL WRMR DUE TO MORE SUN IN THE MRNG AND ELY AFTN DISTRICTWIDE. LOOKING AHD TO THE WKND AND BEYOND...UPR TROF OVR MT AND IDAHO WL RMN QUASISTATIONARY FOR THE NEXT SVR DAYS LEAVING THIS FORECAST AREA WITH PREVAILING SOUTHWESTERLY FLOW. A COUPLE OF DISTURBANCES SHOULD BE ENUF TO IGNITE AFTN CONVECTIONS SAT AND AGAIN SUNDAY. AFTER THE WKND...A WK THERMAL TROF MAY FORM MONDAY AND TUESDAY ALG THE FNT RANGE WITH SLGTLY WRMR TEMPS AND DRIER WX. COOLER AND STORMY WX MAY RETURN FOR WED AND BEYOND NEXT WEEK. && .BOU...NONE. && BARJENBRUCH/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT WED JUN 01 2005 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 344 PM MDT WED JUN 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS THIS AFTERNOON...WITH ISOLATED SHOWERS AND STORMS MOVING EASTWARD ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING. INSTABILITY IS LIMITED SO SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHEASTERLY FLOW WILL DEVELOP NEAR THE SURFACE THURSDAY WHICH WILL ALLOW FOR MORE MOISTURE TO REACH THE AREA. AT THE SAME TIME... SOUTHWESTERLY FLOW ALOFT WILL STEER ABUNDANT MID LEVEL MOISTURE TOWARD THE STATE. AS TEMPERATURES WARM IN THE MORNING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WHICH WILL LEAD TO THUNDERSTORM DEVELOPMENT BEFORE NOON. DUE TO THE DIRECTIONAL WIND SHEAR...SOME SEVERE STORMS ARE EXPECTED WITH POSSIBLE TORNADOES EAST OF DENVER. FOR THE REST OF THE EXTENDED PERIOD...WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS NORTHERN COLORADO THROUGH SATURDAY. AS A RESULT... THERE WILL BE A CHANCE OF SHOWERS AS WELL AS AFTERNOON AND EVENING THUNDERSTORMS THROUGH SATURDAY. DRIER AND WARMER WEATHER FORECAST TO RETURN TO THE REGION BY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BARJENBRUCH/046
The Goodland radar (KGLD), 190 km away, was scanning. The volume nearest the first event began at 04:20 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462562, 5462561.